Abstract

Numerical solutions of the plane-wave fourth-moment differential equation are obtained for a two-dimensional homogeneous and isotropic random medium that is characterized by a Gaussian correlation function. Results show that the range dependence of the variance of the intensity fluctuations exhibits both saturation and focusing. In addition to the correlations of the intensity fluctuations, the full spatial dependence of the fourth moment of the propagating field is also described and compared with the the Born and Rytov approximations (weak scattering) and with recent asymptotic results (strong scattering).

© 1982 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Accurate numerical solutions for the frequency cross correlation of intensity fluctuations in a random medium

Stephen R. Leonard and B. J. Uscinski
Appl. Opt. 32(15) 2656-2663 (1993)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (11)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (47)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription